# SDR SWIA972333

- Difficulty date: February 4, 2001
- Submitted: April 23, 2001
- Operation: Air carrier
- Aircraft: N271YV
- Make and model: Emb EMB-120ER
- Aircraft serial: 120271
- Aircraft time: 19,279 hours, 25,970 cycles
- Engine: Pwa PW118B
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Windshield
- Condition: Malfunctioned
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

EN ROUTE AT 22,000 FT NOTED SMOKE COMING FROM FORWARD PORTION OF GLARESHIELD.  DIVERTED TO LAX.  AFTER A DETAILED INSPECTION OF WIRING AND COMPONENTS LOCATED UNDER GLARESHIELD FOUND GROUND WIRE ON LT WINDSHIELD HEATING BLOCK TO HAVE BEEN ARCING AT THE TERMINAL TO LUG ATTACH POINT.  REPLACED LUG ON GROUND WIRE (G1).  UPON REINSTALLATION ON HEATING BLOCK DISCOVERED HEATING BLOCK TO HAVE BEEN DAMAGED.  SECURED GROUND WIRE (G-1) IN HEATING BLOCK AND DEFERRED LT WINDSHIELD HEAT PER MEL 30-40-1.  SECURED CB TO PREVENT INADVERTANT OPERATION DEFERRED. 02/05/01 R&R LT WINDSHIELD IAW EMB 120 MM 56-10-01.  OPS CHECKS GOOD.  02/12/01 R&R LT WINDSHIELD HEAT RCCB.  OPS CHECKS GOOD.
